Supercharacter theories of type A unipotent radicals and unipotent polytopes
Algebraic Combinatorics, Volume 1 (2018) no. 1, p. 23-45
Even with the introduction of supercharacter theories, the representation theory of many unipotent groups remains mysterious. This paper constructs a family of supercharacter theories for normal pattern groups in a way that exhibit many of the combinatorial properties of the set partition combinatorics of the full uni-triangular groups, including combinatorial indexing sets, dimensions, and computable character formulas. Associated with these supercharacter theories is also a family of polytopes whose integer lattice points give the theories geometric underpinnings.
Received : 2017-08-15
Accepted : 2017-08-18
DOI : https://doi.org/10.5802/alco.3
Classification:  05E10,  20C33
Keywords: supercharacters, integral polytopes, finite unipotent groups, unipotent radicals
@article{ALCO_2018__1_1_23_0,
     author = {Thiem, Nathaniel},
     title = {Supercharacter theories of type $A$ unipotent radicals and unipotent polytopes},
     journal = {Algebraic Combinatorics},
     publisher = {MathOA foundation},
     volume = {1},
     number = {1},
     year = {2018},
     pages = {23-45},
     doi = {10.5802/alco.3},
     language = {en},
     url = {http://alco.centre-mersenne.org/item/ALCO_2018__1_1_23_0}
}
Thiem, Nathaniel. Supercharacter theories of type $A$ unipotent radicals and unipotent polytopes. Algebraic Combinatorics, Volume 1 (2018) no. 1, p. 23-45. doi : 10.5802/alco.3. https://alco.centre-mersenne.org/item/ALCO_2018__1_1_23_0/

[1] Aguiar, M.; André, C.; Benedetti, C.; Bergeron, N.; Chen, Z.; Diaconis, P.; Hendrickson, A.; Hsiao, S.; Isaacs, I.M.; Jedwab, A.; Johnson, K.; Karaali, G.; Lauve, A.; Le, T.; Lewis, S.; Li, H.; Magaard, K.; Marberg, E.; Novelli, J-C.; Pang, A.; Saliola, F.; Tevlin, L.; Thibon, J-Y.; Thiem, N.; Venkateswaran, V.; Vinroot, C.R.; Yan, N.; Zabrocki, M. Supercharacters, symmetric functions in noncommuting variables, and related Hopf algebras, Adv. Math., 229 (2012), p. 2310-2337 MR 2880223 | Zbl 1237.05208 | Article

[2] Aguiar, M.; Bergeron, N.; Thiem, N. Hopf monoids from class functions on unitriangular matrices, Algebra Number Theory, 7 (2013), p. 1743-1779 MR 3117506 | Zbl 1276.05127 | Article

[3] André, C. Basic characters of the unitriangular group, J. Algebra, 175 (1995), p. 287-319 MR 1338979 | Zbl 0835.20052 | Article

[4] André, C.; Freitas, P.; Neto, A. A supercharacter theory for involutive algebra groups, J. Algebra, 430 (2015), p. 159-190 MR 3323980 | Zbl 1330.20006 | Article

[5] Andrews, S. Supercharacters of unipotent groups defined by involutions, J. Algebra, 425 (2015), p. 1-30 MR 3295975 | Zbl 1326.20012

[6] Arias-Castro, E.; Diaconis, P.; Stanley, R. A super-class walk on upper-triangular matrices, J. Algebra, 278 (2004), p. 739-765 MR 2071663 | Zbl 1056.60006 | Article

[7] Bergeron, N.; Thiem, N. A supercharacter table decomposition via power-sum symmetric functions, Internat. J. Algebra Comput., 23 (2013), p. 763–778 MR 3078055 | Zbl 1283.20004 | Article

[8] Brumbaugh, J.; Bulkow, M.; Fleming, P.; German, L. Garcia; Garcia, S.; Karaali, G.; Matt, M. Supercharacters, exponential sums, and the uncertainty principle, J. Number Theory, 144 (2014), p. 151-175 MR 3239156 | Zbl 1296.20004 | Article

[9] Burkett, S.; Lamar, J.; Lewis, M.; Wynn, C. Groups with exactly two supercharacter theories, Comm. Algebra, 45 (2017), p. 977–982 MR 3573353 | Zbl 1369.20005 | Article

[10] Chern, B.; Diaconis, P.; Kane, D.M.; Rhoades, R.C. Closed expressions for averages of set partition statistics, Res. Math. Sci., 1 (2014), p. Art. 2, 32 MR 3338726 | Zbl 1339.15019 | Article

[11] De Loera, J.A.; Kim, E.D. Combinatorics and geometry of transportation polytopes: an update, Discrete geometry and algebraic combinatorics, Amer. Math. Soc., Providence, RI (Contemp. Math.) 219 (2014), p. 37–76 MR 3289405 | Zbl 1360.90169

[12] Diaconis, P.; Isaacs, I.M. Supercharacters and superclasses for algebra groups, Trans. Amer. Math. Soc., 360 (2008), p. 2359–2392 MR 2373317 | Zbl 1137.20008 | Article

[13] Dipper, R.; Guo, Q. Irreducible constituents of minimal degree in supercharacters of the finite unitriangular groups, J. Pure Appl. Algebra, 219 (2015), p. 2559–2580 MR 3313496 | Zbl 1317.20004 | Article

[14] Fowler, C.; Garcia, S.; Karaali, G. Ramanujan sums as supercharacters, Ramanujan J., 35 (2014), p. 205–241 MR 3266478 | Zbl 1368.11090 | Article

[15] Marberg, E. A supercharacter analogue for normality, J. Algebra, 332 (2011), p. 334–365 MR 2774691 | Zbl 1243.20011 | Article

[16] Marberg, E.; Thiem, N. Superinduction for pattern groups, J. Algebra, 321 (2009), p. 3681–3703 MR 2517809 | Zbl 1190.20038 | Article

[17] Yan, N. Representations of finite unipotent linear groups by the method of clusters (Preprint)